Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

The maps $B\textrm {Sp}(1)\rightarrow B\textrm {Sp}(n)$


Author: Zafer Mahmud
Journal: Proc. Amer. Math. Soc. 52 (1975), 473-478
MSC: Primary 55F40
DOI: https://doi.org/10.1090/S0002-9939-1975-0380794-X
MathSciNet review: 0380794
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Let $Sp(n)$ be the symplectic Lie group. Then it is known that given a map $f:BSp(1) \to BSp(1),{f^{\ast }}:{H^4}(BSp(1),{\mathbf {Z}}) \to {H^4}(BSp(1),{\mathbf {Z}})$ is zero or multiplication by the square of an odd integer. We generalise the latter part of this result using symplectic ${K^{\ast }}$-theory.


References [Enhancements On Off] (What's this?)

  • J. F. Adams, Vector fields on spheres, Ann. of Math. (2) 75 (1962), 603โ€“632. MR 139178, DOI https://doi.org/10.2307/1970213
  • J. Frank Adams, Lectures on Lie groups, W. A. Benjamin, Inc., New York-Amsterdam, 1969. MR 0252560
  • J. F. Adams and Z. Mahmud, Classification of maps $BG \to BGโ€™$ (in preparation).
  • M. F. Atiyah and F. Hirzebruch, Vector bundles and homogeneous spaces, Proc. Sympos. Pure Math., Vol. III, American Mathematical Society, Providence, R.I., 1961, pp. 7โ€“38. MR 0139181
  • Armand Borel, Topics in the homology theory of fibre bundles, Lecture Notes in Mathematics, No. 36, Springer-Verlag, Berlin-New York, 1967. Lectures given at the University of Chicago, 1954; Notes by Edward Halpern. MR 0221507
  • Conference on Algebraic Topology, Univ. of Illinois at Chicago Circle, Chicago, Ill., 1969. The University of Illinois at Chicago Circle, June 17-June 28, 1968. MR 0248800
  • Hans Samelson, Notes on Lie algebras, Van Nostrand Reinhold Mathematical Studies, No. 23, Van Nostrand Reinhold Co., New York- London-Melbourne, 1969. MR 0254112
  • N. E. Steenrod, Milgramโ€™s classifying space of a topological group, Topology 7 (1968), 349โ€“368. MR 233353, DOI https://doi.org/10.1016/0040-9383%2868%2990012-8

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 55F40

Retrieve articles in all journals with MSC: 55F40


Additional Information

Keywords: Classifying space, Lie group, symplectic <!โ€“ MATH ${K^{\ast }}$ โ€“> <IMG WIDTH="33" HEIGHT="21" ALIGN="BOTTOM" BORDER="0" SRC="images/img1.gif" ALT="${K^{\ast }}$">-theory, representation
Article copyright: © Copyright 1975 American Mathematical Society